# SDR MNGR18728

- Difficulty date: July 8, 2011
- Submitted: July 8, 2011
- Operation: General aviation
- Aircraft: N18728
- Make and model: Cessna 172S
- Aircraft serial: 9929
- Aircraft time: 3,057 hours
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: 302246401
- Condition: Leaking
- Location: Main Tire
- Part time: 250 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAIN TIRE WENT FLAT SHORTLY AFTER LANDING.  FOUND TUBE TO HAVE A SMALL TEAR ACROSS FROM THE VALVE STEM. THE TEAR AT FIRST APPEARED TO BE A CUT BUT FURTHER INVESTIGATION REVEALED THAT THIS SAME FAILURE HAS BEEN SEEN ON OVER 6 TUBES RECENTLY.  INVESTIGATION REVELED A THIN SECTION TO THE TUBE DIRECTLY ACROSS FROM THE VALVE STEM AFTER CUTTING A SECTION OF THE FAILED TUBE A MARK THAT APPEARS TO BE LEFT FROM THE MFG PROCESS WAS NOTED AND THE TEAR WAS ALONG THE EDGE OF THIS MARK.  SEVERAL OTHER TUBES WERE PULLED FROM STOCK AND EXHIBITED SIMILAR DEFECTS AS WERE NOTED IN THE OTHER FAILED TUBES. WE HAVE PULLED ALL SUSPECT TUBES FROM STOCK AND QUARANTINED THEM UNTIL A DETERMINATION CAN BE MADE ON THE SERVICEABILITY OF THE TUBES.
